Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Severe heartburn, acidity. Taking omeprazole, no relief. Symptoms due to cerazette mini pill?

Hi, For the past 2/3 years i ve been suffering from severe heartburn on/off. I am currently taking omeprazole which is losing it s effect on me and I m due to have a gastric endoscopy in the next few weeks. I was wondering if heartburn can be a side effect of taking the cerazette mini pill as i ve never suffered heartburn and it seems to have began around the same time I started taking this pill. Any help would be appreciated.
Asked On : Mon, 18 Mar 2013
Answers:  3 Views:  901
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Critical Care Specialist 's  Response
Hi thanks for your question.
All contraceptive pills cause gastric irritation and stomach upset.All patient don't develop this side effects.You can take the pill over the food that will minimize the side effects.Continue taking omperazole.You can also use antacid to minimize the symptoms.Endoscopy will establish the cause of acidity and heartburns and will also confirm or rule out cerazette mini pill as cause for your symptoms.
Hope this answers your question.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Critical Care Specialist Dr. Arshad Hussain's  Response
Welcome to health care medicine
Dear patient, gastritis or gastric ulceration is a known side effect of corticosteroids like prednisolone, dexamethasone etc but it is not a known side effect of harmonal pills especially progesterone only pills like cerazette pill , even if your problem may be related to cerazette but you should still go for upper GI endoscopy as you are planning at least to rule out the other cause of acidity like H. Pylori infection and to access the severity of reflux esophagitis , gastritis and duedinitis. Besides you should try to avoid spicy foods, fried foods, excessive tea ,coffee, alcohol and smoking if any
wish you speedy recovery
Dr Arshad
Answered: Mon, 18 Mar 2013
I find this answer helpful
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi Louisestancombe,
Thanks for writing your query.

Heart burn after cerazette is not common.
If Omeprazole is not working in your case, you can have an antacid with different mechanism of action.

You can take Ranitidine 150 mg twice a day before meals along with Domperidone 10 mg.

You should lead a healthy life style and should follow some precautions like :-
1. Avoid spicy/oily foods.
2. Donot miss a meal.
3. Avoid mental/emotional stress.
4. Donot self medicate, especially with pain killers and steroids.
5. Avoid cigarette/alcohol, if any.
6. Drink at least 8-10 glasses of water daily.

I hope this is helpful to you.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor